How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4486
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am 58 year old female with depression and generalized anxiety

This answer was rated:

I am 58 year old female with depression and generalized anxiety disorder. I have chronic migraine headaches. I work full time as a psychologist. My concern is inability is decrease in length of sexual feeling and inability to achieve orgasm. I have had multiple orgasms my entire adult life (happily married 38 years). Would it be safe or helpful for me to take a medication like Viagra? I am taking the following meds. (daily): Venlafaxine 150 mg daily (stress, depression; all the SSRI I have tried and now this SRNI have had this same S/E); Topiramate 200 mg (proph headache); Nortriptylin 75 mg (depression, sleep, proph headache); ASA 81 mg; Singular 10 mg; Loratadine 10. I also take vitamin supplements - had successful gastric bypass 3 years ago. (prn): Sumatriptan (headaches, about 2 times a week); Compazine (headaches); and Ultram (knee pain, about 1 or 2 times a week).

Hi there ,


Welcome to Just answer !


Well, i can understand how frustrating it has been for you , for not being able to enjoy intercourse and have orgasms , but , i am afraid to say that taking viagra ( sildenafil ) will not be of any consequence and use for your purpose , as it is a drug which is used for erectile dysfunction ( that is inability to have an erection ) , but it has no use for anorgasmia and decreased libido , and these are actually the problems which you are suffering from . The cause of your anorgasmia is 1) your depression and 2) use of SNRI s like venlafaxine currently and SSRI s previously as both these groups of anti depressants are known to cause sexual side effects such as decreased libido and anorgasmia .


I am mentioning below a few links which will throw more light on the basic use of viagra and the sexual side effects of venlafaxine (see side effects )


So, now the solution to your problem is that you need to 1) switch over from venlafaxine as it is aggravating your anorgasmia which is incidently there due to depression and 2) to treat depression and anxiety in order to treat the root cause of your sexual problems .


So, i suggest that you switch over from venlafaxine to wellbutrin ( bupropion ) which does not have such sexual side effects , and continue on nortriptyline and other drugs . This switch over from venlafaxine to wellbutrin will not only remove the trigger venlafaxine , that is aggravaing anorgasmia , but will also help you to treat the depression and anxiety which is the root cause of your sexual side effects .


And again i will like to stress that viagra is not to be used for anorgasmia , as it is basically used in erectile dysfunction.


So, i suggest that you discuss this with your prescribing doctor and do the mentioned changes , and i am quite hopeful that this is going to help your cause.


I wish you best of health.


Please press the ACCEPT button if you are satisfied with the answer as only then will be credited for my service .



Dr. Kaushik and other Mental Health Specialists are ready to help you

Related Mental Health Questions